MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 7.5X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 7.5X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482802745
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hospital disposed of device.
 
Event or Problem Description
It was reported that the tab of an es2 blade screw was damaged intra-operatively.There were no adverse consequences to the patient or reported surgical delays.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was disposed of by the customer.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Complaint history record review was performed for this lot, and no similar complaints were identified.It was reported that during insertion, the tab of an es2 blade screw was fractured intra-operatively.Per additional correspondence, the tab fractured at welding during screw insertion, no broken fragments were left in patient, it is unknown if the screw was inserted at an extreme angle or if excess force was applied.It was reported that the issue occurred as a c ring was not used during the surgery.The es2 surgical technique was reviewed: ¿ring can be loaded onto the blades to help maintain their open position, once the screw is inserted and the polyaxial screwdriver and dilator 3 are removed.Rod template is placed into the notches on the ring with the rings at the same level and the blades held upright and parallel.Position the rings along the blades of the screws at the same hole level (1-7).With the rings at the same level and the blades held upright and parallel, place the rod template into the notches on the rings.¿ it is possible that in the absence of ring, an excess cantilever force was applied onto the tab leading to tab fracture.Difficult angle may have also contributed to the event.However, since the device was not returned and lack of information, an exact cause of the reported event could not be determined.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 7.5X45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12642115
Report Number0009617544-2021-00206
Device Sequence Number4343903
Product Code NKB
UDI-Device Identifier07613327002010
UDI-Public07613327002010
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482802745
Device Catalogue Number482802745
Device Lot Number204222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer12/29/2021
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown